Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What are the causes for having increased heart rate during night?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
my heart rate increases only at night but not during the day. it wakes me up several times. i sit up for awhile and it slows down. why
Posted Sat, 23 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Deepak Kishore Kaltari 3 hours later
Brief Answer: Most probably due to REM sleep, to rule out IHD. Detailed Answer: Namaste Welcome to Healthcare-Magic Greetings of the day It is quite common to see patients presenting with such complaints. The heart rate varies in sleep depending on whether the person is in Non REM (Rapid eye movement) or REM sleep. There may be vivid dreams and the heart rate may be altered and which may wake up the person. Apart from it I would suggest you to Get Stress Electrocardiogram ( ECG) to rule out any Ischemic heart disease and also get a Thyroid profile done to rule out Hyperthyroidism as cause of your symptoms. I hope I have answered your query, in case you have any other query you can anytime get back to me. Wishing you a healthy life Take care Regards Dr Deepak Kishore Consultant Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor